CSN Login
Members Online: 5

Oh the fun of mania! Zoom,zoom

CypressCynthia's picture
CypressCynthia
Posts: 4017
Joined: Oct 2009

I can weed a garden faster than the speed of bullet.  Who needs sleep when there are so many books to read? Irritable, you think???

After a year of IV steroids, it is official, I am nutso. Wink The shrinks (I get 2 because I am special and the young one seems afraid of my co-morbities and meds) agreed I have to stay on seroquel. 

I am now getting quality sleep and weaning off ativan, which was no longer working anyway.  I am reading way less (kind of miss plowing through books).  My husband claims I am no longer irritable...well I have my days.

My problem is now figuring out my dosage.  Right before chemo, I am down to 25 mg seroquel once a night only.  Right after chemo, I am a whirling dervish.  The docs say I have to play with the seroquel and go up as needed.  Scary for someone who reacts to meds often and badly. 

Chemo yesterday and I took 75 mg (doc suggested 100mg, but I am cautious) and I fell asleep, but woke up with my steroid red face very early.  I will try 100 mg tonight.  Then, in about 2 nights, I will be comatose and weaning way, way down.

Has anyone else ever had this problem?  Getting off steroids is not an option because I have a foreign body type of allergic reaction to perjeta and I am on that for as long as it works.  Anyone need a garden planted?  Lol.

jendrey's picture
jendrey
Posts: 377
Joined: Sep 2009

Yikes - I hope they get this sorted out for you real soon!

Not only could I use a garden planted, but the whole front yard could use some landscaping ever since that drunk driver crashed into and took out my front fence a few months ago along with 4 of my neighbors cars.

Hmm, maybe some of those games where you have to discern the differences between two pics?!! Smile

(((hugs)))

Jenn

cinnamonsmile
Posts: 1055
Joined: Dec 2010

I was on steroids feor 7 months. The highest oral dose I was on was 60 mg/day. I used generic Xanax to sleep. I had to figure out that on the highest doses I had to take the whole pill (can't remember the mg). But as I tapered down, I  had to take 1/2 Xanax to sleep.

My last steroid pill was April 29th. I don't know why this time I am so tired and lethargic it's hard to get up to pee, bathe, etc. 

So I have to play with the many meds I am on. I had to stop taking the muscle relaxor at night. Dr. raised my Amitriptyline to 50 mg at night, I had to drop 300 mg of Gabapentin. I am still dragging, but I can at least get up to do stuff.

The bad thing about dropping Gabapentin, is that I have had a  dramatic increase in my nerve damage pain.

So I am right there with you, trying to figure what meds at what dosages for a balance.

I certainly miss that right dosage of Prenisone where I could have enough energy to do what I want, and take my other pills without making me a slug.

It just takes time and monkeying around.

I sure hope you don't experience any terrbile side effects as you monkey around.

I am also bipolar, so we have to becareful of too much antidepressant that will make me manic. I had quite a few minor manic episodes on Prednisone, but no destructive behavior.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network